6-Thioguanine (6-TG) is a thiopurine analogue that is closely related to 6-mercaptopurine (6-MP) and azathioprine (AZA). These agents have potent cytotoxic and immunomodulatory effects and are useful in the treatment of a variety of conditions, including inflammatory bowel disease. Both 6-MP and AZA are widely used and are known to cause hepatotoxicity in a proportion of patients. 6-Thioguanine is being increasingly used in the treatment of inflammatory bowel disease but has not been reported to cause liver injury in this context. We describe a case of significant elevation of serum transaminases in a patient treated with 6-TG for a flare of Crohn's disease. We believe the temporal association of the abnormal liver enzymes in this patient, in the absence of other offending agents, argues strongly in favor of 6-TG as a cause of liver enzyme abnormalities. This case highlights the need to monitor liver enzymes in patients treated with 6-TG and identifies the need for additional research focused on the mechanism of thiopurine-induced hepatic injury.